Alert archive / Montana / High Wind Warnings in 2008

High Wind Warning 15, NWS Great Falls, MT

August 28, 2008

NWS Great Falls, MT issued this high wind warning at Aug 28, 2008, 3:47 AM MDT. It took effect at Aug 28, 2008, 11:00 AM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 28, 2008, 3:47 AM MDT (09:47 UTC)
In effect from
Aug 28, 2008, 11:00 AM MDT
Expired
Aug 28, 2008, 1:59 PM MDT
In force
3 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 280947
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
347 AM MDT THU AUG 28 2008

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING...


MTZ009-010-048-281800-
/O.NEW.KTFX.HW.W.0015.080828T1700Z-080829T0100Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
347 AM MDT THU AUG 28 2008

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
MDT THIS EVENING. 

HIGH WIND CONDITIONS WILL DEVELOP BY LATER THIS MORNING ACROSS THE
ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. SUSTAINED WINDS OF 30 TO
45 MPH...WITH GUSTS TO 60 MPH ARE EXPECTED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
1 follow-up statement
000 
WWUS75 KTFX 281959
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
159 PM MDT THU AUG 28 2008


MTZ009-010-048-282100-
/O.CAN.KTFX.HW.W.0015.000000T0000Z-080829T0100Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
159 PM MDT THU AUG 28 2008

...HIGH WIND WARNING IS CANCELLED FOR THE ROCKY MOUNTAIN FRONT AND
CUT BANK AREA...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING FOR THE ROCKY MOUNTAIN FRONT AND CUT BANK
AREA.

WINDS HAVE DIMINISHED OVER THE AREA. HOWEVER...BREEZY CONDITIONS
AND OCCASIONAL STRONG GUSTS WILL CONTINUE INTO THE EVENING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Aug 27, 10:40 PM MDT, 5 hours 7 minutes earlier.

Area forecast discussion, Aug 27, 10:40 PM MDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1040 PM MDT WED AUG 27 2008

UPDATED AVIATION SECTION

.UPDATE...
WILL UPDATE ZONE AND STATE FORECASTS BY 930 PM MDT. WINDS AT
VARIOUS OBSERVATION POINTS ALONG THE ROCKY MOUNTAIN FRONT AND IN
GLACIER COUNTY HAVE GENERALLY DECREASED THIS EVENING AND MOSTLY
FALLEN/REMAINED BELOW HIGH WIND CRITERIA. DESPITE NOT SEEING AN
OBSERVATION FROM LOGAN PASS FOR QUITE SOME TIME (WHERE WINDS HAVE
BEEN STRONGEST)...THE OVERALL TREND SEEMS TO INDICATE THAT
EXTENDING THE HIGH WIND WARNING IS NOT WARRANTED. THEREFORE...HAVE
ALLOWED IT TO EXPIRE AT 9 PM MDT. HOWEVER...WINDS REMAIN FAIRLY
STRONG OUT TOWARDS HILL AND BLAINE COUNTIES AS THE UPPER TROUGH
CONTINUES TO EXIT THE AREA. THEREFORE...WILL INCREASE WINDS THERE
FOR THE REMAINDER OF THE EVENING. ALSO...ISOLATED SHOWERS WILL
CONTINUE TO MOVE THROUGH THAT AREA THIS EVENING...BUT CONDITIONS
UP STREAM FROM THE SHOWERS INDICATE THAT THEY SHOULD NOT LAST TOO
LONG AFTER MIDNIGHT. ISOLATED...BUT DECREASING...LIGHTNING
STRIKES INDICATE THAT THERE WILL ALSO BE A SLIGHT CHANCE OF
THUNDERSTORMS. TEMPERATURES ARE GENERALLY IN GOOD SHAPE. COULSTON

&&

.AVIATION...
UPDATED 0440Z.
EXPECT VFR CONDITIONS. WINDS HAVE DIMINISHED. THURSDAY EXPECT WINDS
TO INCREASE AGAIN DURING THE LATE MORNING AND EARLY AFTERNOON. FEEL
CONFIDENT ON A WESTERLY WIND DIRECTION WITH THESE WINDS BUT GUIDANCE
DIFFERS ON HOW STRONG THE WINDS WILL BE SO CONFIDENCE IN WIND SPEEDS
IS RATHER LOW. TENDED TO GO WITH THE GUIDANCE WITH THE STRONGER
WINDS DURING THE AFTERNOON AND TENDED TO SPLIT THE DIFFERENCE
BETWEEN THE STRONGER AND WEAKER GUIDANCE DURING THE EVENING. AS FOR
CLOUDS...EXPECT AREAS OF CEILINGS ABOVE 20000FT. BLANK

&&

.PREV DISCUSSION...
/ISSUED 533 PM MDT WED AUG 27 2008/

TONIGHT THROUGH FRIDAY...UPPER LEVEL SHORTWAVE ENERGY CONTINUES TO
MOVE THROUGH THE REGION TONIGHT AND WILL MOVE EAST OF MY FORECAST
AREA BY MIDNIGHT. BEHIND THE TROUGH WEAK SHORTWAVE RIDGING WILL
BUILD OVER THE AREA FOR DRIER AND WARMER CONDITIONS OVER THE NEXT
FEW DAYS. STRONG WINDS CONTINUE TO IMPACT THE HIGHER ELEVATIONS OF
GLACIER PARK AND SOUTHWARD ALONG THE CONTINENTAL DIVIDE...ALTHOUGH
THE LOWER ELEVATIONS HAVE NOT EXPERIENCED WIDESPREAD STRONG
WINDS. WINDS SHOULD DIMINISH ACROSS THE REGION AFTER 9 PM MDT BUT
WILL REMAIN BREEZY FOR THE NEXT 30 HOURS OR SO. BY FRIDAY...EXPECT
THE ENTIRE REGION TO BE BACK TO SUMMER-LIKE CONDITIONS WITH MUCH
WARMER TEMPERATURES AND GENERALLY LIGHT WINDS. MPJ

FRIDAY NIGHT THROUGH MONDAY NIGHT...THE LARGE SCALE UPPER LEVEL
PATTERN APPEARS QUITE PROGRESSIVE DURING THE EXTENDED FORECAST
PERIOD. AN UPPER LEVEL RIDGE OF HIGH PRESSURE IS ANTICIPATED TO
TRANSITION TO SOUTHWESTERLY FLOW ALOFT BETWEEN FRIDAY NIGHT AND
SATURDAY AFTERNOON. AFTERNOON TEMPERATURES ARE EXPECTED TO BE ABOVE
THE SEASONAL AVERAGE ON SATURDAY...WITH SURFACE WINDS INCREASING
FROM THE WEST AND SOUTHWEST AHEAD OF THE NEXT PACIFIC STORM SYSTEM.
A SURFACE COLD FRONT WILL LIKELY MOVE THROUGH THE FORECAST AREA
BETWEEN SATURDAY EVENING AND SUNDAY AFTERNOON. TEMPERATURES WILL
COOL AS MUCH AS 20 DEGREES FROM SATURDAY AFTERNOON TO SUNDAY
AFTERNOON. GUIDANCE DEPICTS RELATIVELY STRONGER PRECIPITATION
PRODUCING FEATURES DURING THE SATURDAY NIGHT THRU MONDAY MORNING
PERIOD COMPARED TO THOSE DEPICTED YESTERDAY. PRECIPITATION CHANCES
ARE MAXIMIZED DURING SUNDAY NIGHT...AS THE COLD CORE OF AIR
ALOFT...MID LEVEL FORCING...AND DEEP MOISTURE PHASE. CONDITIONS DRY
AND TEMPERATURE REMAIN COOL DURING MONDAY AFTERNOON...WITH
NORTHWESTERLY FLOW ALOFT PRESENT. ZUMPFE

TUESDAY THROUGH WEDNESDAY...MODELS ARE IN BASIC AGREEMENT DURING
THIS PERIOD...WITH SOME DIFFERENCES IN TIMING AND AMPLITUDE OF
FEATURES. A WEAK UPPER LEVEL RIDGE MOVES ACROSS THE FORECAST AREA
TUESDAY. BEHIND THIS SYSTEM THE UPPER LEVEL FLOW BACKS TO THE
SOUTHWEST AHEAD OF AN APPROACHING SHORTWAVE TROUGH ALONG THE WEST
COAST. THIS FLOW IS FAIRLY DRY AND IN CONJUNCTION WITH LIGHT
DOWNSLOPE WINDS...ONLY A FEW SHOWERS AND POSSIBLY A THUNDERSTORM OR
TWO ARE EXPECTED OVER THE NORTHWEST AND SOUTHWEST MOUNTAINS...MOSTLY
TUESDAY EVENING. A WARMING TREND WILL RETURN TEMPERATURES TO NEAR OR
A LITTLE ABOVE SEASONAL AVERAGES.  EK

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  45  76  50  85 /  10   0   0   0
CTB  43  69  46  78 /  10   0   0   0
HLN  49  78  52  88 /  10   0   0   0
BZN  41  82  46  89 /  10   0   0   0
WEY  36  72  40  78 /  10   0   0   0
DLN  39  75  44  83 /  10   0   0   0
HVR  41  77  45  83 /  20   0   0   0
LWT  42  75  46  82 /  10   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...COULSTON/MPJ
LONG TERM...ZUMPFE/EK
AVIATION...BLANK

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 27, 5:08 AM MDT, 22 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
508 AM MDT WED AUG 27 2008

MTZ009-010-048-281200-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
508 AM MDT WED AUG 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING
UNTIL 9 PM THIS EVENING FOR THE ROCKY MOUNTAIN FRONT AND THE CUT
BANK AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ055-281200-
GALLATIN-
508 AM MDT WED AUG 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY UNTIL 9 PM
THIS EVENING FOR THE EASTERN AND SOUTHERN PORTIONS OF GALLATIN
COUNTY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-011>015-044>047-049>054-281200-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-
508 AM MDT WED AUG 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.